MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE FLEXIBLE CLEAR TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE FLEXIBLE CLEAR TAPE; TAPE AND BANDAGE, ADHESIVE
Catalog Number 779
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Skin Irritation (2076); Swelling (2091)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: information was not provided.Product lot # not provided.Health professional & occupation: information was not provided.Product lot # not provided, therefore manufacture date is unknown.No sample has been returned to 3m for evaluation.Root cause of reported issue could not be established.The 2-year complaint history was reviewed for product's global sales code of szp.Product lot number was not provided.Review of complaint history found no trends.3m will continue to monitor.
 
Event or Problem Description
The (b)(6) year old caucasian male customer reported that he applied the referenced tape, in the evening, on the back of his calf area to secure gauze over a wound.Prior to application, neosporin® was applied on the wound area.The customer reported that the wound was a precancerous skin area which had recently been frozen, turned into a liquid bubble and burst.The tape was applied once and worn for several hours.The customer alleged that he noticed a skin reaction had occurred during tape removal the following morning.He alleged a severe allergic reaction was visible everywhere the tape touched his skin.He alleged that the skin area at the tape application site turned bright red, swelled approximately 0.5-0.7 mm high and oozed liquid.The customer reported that he had allergies to multiple, unspecified chemicals.He reportedly experienced swelling in past with bee interactions and experienced skin reactions from spider bites.The customer visited a dermatologist for the reported symptoms.The doctor prescribed clobetasol propionate cream 0.05% to use for several weeks.The doctor reportedly advised the customer that the symptoms could last anywhere from 4-6 weeks.The customer reported that he applied the prescribed cream for two days, saw no visible change and stopped use.The customer left the skin alone and applied neosporin® intermittently.He reported that the reaction was still visible and slightly pink one month post-incident.

Brand Name
NEXCARE FLEXIBLE CLEAR TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10338610
Report Number2110898-2020-00038
Device Sequence Number3853592
Product Code KGX
UDI-Device Identifier00051131669949
UDI-Public051131669949
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number779
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR